Alert archive / New Mexico / Flash Flood Watches in 2012

Flash Flood Watch 1, NWS Albuquerque, NM

July 2, 2012

NWS Albuquerque, NM issued this flash flood watch at Jul 2, 2012, 3:57 PM MDT. It took effect at Jul 3, 2012, 12:00 PM MDT. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Jul 2, 2012, 3:57 PM MDT (21:57 UTC)
In effect from
Jul 3, 2012, 12:00 PM MDT
Expired
Jul 7, 2012, 12:00 AM MDT
In force
4 days
Issued by
NWS Albuquerque, NM
Flood severity
None

The text

As transmitted, in the capitals the NWS used until 2016.

119 
WGUS65 KABQ 022157
FFAABQ

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
357 PM MDT MON JUL 2 2012

NMZ508-509-511-526-031000-
/O.NEW.KABQ.FF.A.0001.120703T1800Z-120705T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOUTHWEST MOUNTAINS-SAN FRANCISCO RIVER VALLEY-JEMEZ MOUNTAINS-
SOUTH CENTRAL MOUNTAINS-
357 PM MDT MON JUL 2 2012

...FLASH FLOOD WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WATCH WITHIN AND BELOW RECENT BURN SCARS IN THE
  FOLLOWING AREAS...THE MOUNTAINS OF CATRON COUNTY...JEMEZ
  MOUNTAINS AND THE MOUNTAINS OF LINCOLN COUNTY.

* FROM TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING

* A SUBTROPICAL WAVE WILL USHER RICH MONSOON MOISTURE NORTHWARD
  THROUGH CENTRAL AND WESTERN NEW MEXICO TUESDAY THROUGH THE END
  OF THE WORK WEEK. SOME AFTERNOON AND EVENING THUNDERSTORMS WILL
  HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN AT RATES AROUND 1 INCH
  PER HOUR. THE HIGHEST PROBABILITY FOR THUNDERSTORMS WILL BE
  ACROSS CATRON COUNTY THROUGH TUESDAY. HOWEVER...HIGHER
  THUNDERSTORM CHANCES WILL SPREAD NORTHWARD AND EASTWARD INTO
  LINCOLN AND LOS ALAMOS COUNTIES ON THE FOURTH OF JULY HOLIDAY.

* FLASH FLOODING AND DEBRIS FLOWS WILL BE A PARTICULAR THREAT ON
  RECENT BURN SCARS WITH RAINFALL RATES OF THIS MAGNITUDE. THIS
  INCLUDES THE WHITEWATER BALDY...NEW MEXICO WALLOW...MILLER...
  LITTLE BEAR...WHITE AND LOS CONCHAS BURN SCARS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO
FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH
FLOOD WARNINGS BE ISSUED.

&&

$$

44
9 follow-up statements
724 
WGUS65 KABQ 030939
FFAABQ

FLOOD WATCH
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
339 AM MDT TUE JUL 3 2012

NMZ508-509-511-526-032200-
/O.CON.KABQ.FF.A.0001.120703T1800Z-120705T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOUTHWEST MOUNTAINS-SAN FRANCISCO RIVER VALLEY-JEMEZ MOUNTAINS-
SOUTH CENTRAL MOUNTAINS-
339 AM MDT TUE JUL 3 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM NOON MDT TODAY THROUGH
WEDNESDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* LOCATIONS WITHIN AND BELOW RECENT BURN SCARS IN THE FOLLOWING
  AREAS...THE MOUNTAINS OF CATRON COUNTY...JEMEZ MOUNTAINS AND THE
  MOUNTAINS OF LINCOLN COUNTY.

* FROM NOON MDT TODAY THROUGH WEDNESDAY EVENING

* A SUBTROPICAL WAVE WILL USHER RICH MONSOON MOISTURE NORTHWARD
  THROUGH CENTRAL AND WESTERN NEW MEXICO TUESDAY THROUGH THE END
  OF THE WORK WEEK. SOME SLOW MOVING AFTERNOON AND EVENING
  THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN AT
  RATES AROUND 1 INCH PER HOUR OR GREATER. THE HIGHEST PROBABILITY
  FOR THUNDERSTORMS WILL BE ACROSS CATRON COUNTY THROUGH TUESDAY.
  HOWEVER...HIGHER THUNDERSTORM CHANCES WILL SPREAD NORTHWARD AND
  EASTWARD INTO LINCOLN AND LOS ALAMOS COUNTIES ON THE FOURTH OF
  JULY HOLIDAY.

* FLASH FLOODING AND DEBRIS FLOWS WILL BE A PARTICULAR THREAT ON 
  RECENT BURN SCARS WITH RAINFALL RATES OF THIS MAGNITUDE. THIS 
  INCLUDES THE WHITEWATER BALDY...NEW MEXICO WALLOW...MILLER... 
  LITTLE BEAR...WHITE AND LOS CONCHAS BURN SCARS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO
FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH
FLOOD WARNINGS BE ISSUED.

&&

$$
519 
WGUS65 KABQ 032120
FFAABQ

FLOOD WATCH
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
320 PM MDT TUE JUL 3 2012

NMZ508-509-511-526-041100-
/O.CON.KABQ.FF.A.0001.000000T0000Z-120705T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOUTHWEST MOUNTAINS-SAN FRANCISCO RIVER VALLEY-JEMEZ MOUNTAINS-
SOUTH CENTRAL MOUNTAINS-
320 PM MDT TUE JUL 3 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTH AND CENTRAL NEW MEXICO...INCLUDING THE
  FOLLOWING AREAS...JEMEZ MOUNTAINS...SAN FRANCISCO RIVER
  VALLEY... SOUTH CENTRAL MOUNTAINS...AND SOUTHWEST
  MOUNTAINS...PRIMARILY OVER BURN SCARRED AREAS.

* THROUGH WEDNESDAY EVENING

* A SUBTROPICAL WAVE WILL USHER RICH MONSOON MOISTURE NORTHWARD
  THROUGH CENTRAL AND WESTERN NEW MEXICO TODAY THROUGH THE END OF
  THE WORK WEEK. SOME SLOW MOVING AFTERNOON AND EVENING
  THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN AT
  RATES AROUND 1 INCH PER HOUR OR GREATER. THE HIGHEST PROBABILITY
  FOR THUNDERSTORMS WILL BE ACROSS CATRON COUNTY THROUGH THIS
  EVENING. HOWEVER...HIGHER THUNDERSTORM CHANCES WILL SPREAD
  NORTHWARD AND EASTWARD INTO LINCOLN AND LOS ALAMOS COUNTIES ON
  THE FOURTH OF JULY HOLIDAY.

* FLASH FLOODING AND DEBRIS FLOWS WILL BE A PARTICULAR THREAT ON 
  RECENT BURN SCARS WITH RAINFALL RATES OF THIS MAGNITUDE. THIS 
  INCLUDES THE WHITEWATER BALDY...NEW MEXICO WALLOW...MILLER... 
  LITTLE BEAR...WHITE...AND LOS CONCHAS BURN SCARS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO
FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH
FLOOD WARNINGS BE ISSUED.

&&

$$
774 
WGUS65 KABQ 041000
FFAABQ

FLOOD WATCH
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
400 AM MDT WED JUL 4 2012

NMZ508-509-511-526-042200-
/O.CON.KABQ.FF.A.0001.000000T0000Z-120705T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOUTHWEST MOUNTAINS-SAN FRANCISCO RIVER VALLEY-JEMEZ MOUNTAINS-
SOUTH CENTRAL MOUNTAINS-
400 AM MDT WED JUL 4 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTH AND CENTRAL NEW MEXICO...INCLUDING THE
  FOLLOWING AREAS...JEMEZ MOUNTAINS...SAN FRANCISCO RIVER
  VALLEY... SOUTH CENTRAL MOUNTAINS...AND SOUTHWEST
  MOUNTAINS...PRIMARILY OVER BURN SCARRED AREAS.

* THROUGH THIS EVENING

* A SUBTROPICAL WAVE WILL USHER RICH MONSOON MOISTURE NORTHWARD
  THROUGH CENTRAL AND WESTERN NEW MEXICO TODAY THROUGH THE END OF
  THE WORK WEEK. SOME SLOW MOVING AFTERNOON AND EVENING
  THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN AT
  RATES AROUND 1 INCH PER HOUR OR GREATER. THE HIGHEST PROBABILITY
  FOR THUNDERSTORMS WILL BE ACROSS CATRON AND SOUTH CENTRAL
  LINCOLN COUNTY THROUGH THIS EVENING.

* FLASH FLOODING AND DEBRIS FLOWS WILL BE A PARTICULAR THREAT ON 
  RECENT BURN SCARS WITH RAINFALL RATES OF THIS MAGNITUDE. THIS 
  INCLUDES THE WHITEWATER BALDY...NEW MEXICO WALLOW...MILLER... 
  LITTLE BEAR...WHITE...AND LOS CONCHAS BURN SCARS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO
FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH
FLOOD WARNINGS BE ISSUED.

&&

$$
347 
WGUS65 KABQ 042109
FFAABQ

FLOOD WATCH
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
309 PM MDT WED JUL 4 2012

NMZ508-509-511-526-050600-
/O.CON.KABQ.FF.A.0001.000000T0000Z-120705T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOUTHWEST MOUNTAINS-SAN FRANCISCO RIVER VALLEY-JEMEZ MOUNTAINS-
SOUTH CENTRAL MOUNTAINS-
309 PM MDT WED JUL 4 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTH AND CENTRAL NEW MEXICO...INCLUDING THE 
  FOLLOWING AREAS...JEMEZ MOUNTAINS...SAN FRANCISCO RIVER VALLEY... 
  SOUTH CENTRAL MOUNTAINS AND SOUTHWEST MOUNTAINS. 

* UNTIL MIDNIGHT MDT TONIGHT

* SLOW MOVING THUNDERSTORMS THROUGH THIS EVENING WILL HAVE THE
  POTENTIAL TO PRODUCE HEAVY RAIN AT RATES AROUND 1 INCH PER HOUR
  OR GREATER. THE HIGHEST PROBABILITY FOR THUNDERSTORMS WILL
  REMAIN ACROSS CATRON AND SOUTH CENTRAL LINCOLN COUNTY THROUGH
  THIS EVENING.

* FLASH FLOODING AND DEBRIS FLOWS WILL BE A PARTICULAR THREAT ON 
  RECENT BURN SCARS WITH RAINFALL RATES OF THIS MAGNITUDE. THIS 
  INCLUDES THE WHITEWATER BALDY...NEW MEXICO WALLOW...MILLER... 
  LITTLE BEAR...WHITE...AND LOS CONCHAS BURN SCARS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO
FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH
FLOOD WARNINGS BE ISSUED.

&&

$$

SHY
489 
WGUS65 KABQ 050354
FFAABQ

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
954 PM MDT WED JUL 4 2012

NMZ508-509-511-526-051200-
/O.EXT.KABQ.FF.A.0001.000000T0000Z-120706T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOUTHWEST MOUNTAINS-SAN FRANCISCO RIVER VALLEY-JEMEZ MOUNTAINS-
SOUTH CENTRAL MOUNTAINS-
954 PM MDT WED JUL 4 2012

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH LATE THURSDAY NIGHT...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF NORTH AND CENTRAL NEW MEXICO...INCLUDING THE 
  FOLLOWING AREAS...JEMEZ MOUNTAINS...SAN FRANCISCO RIVER VALLEY... 
  SOUTH CENTRAL MOUNTAINS AND SOUTHWEST MOUNTAINS. 

* THROUGH LATE THURSDAY NIGHT

* MONSOON PATTERN WILL CONTINUE TO IMPACT NORTHERN AND CENTRAL
  NEW MEXICO THROUGH REST OF TONIGHT...THURSDAY AND THURSDAY 
  NIGHT. STEERING FLOW FOR THE STORMS WILL BE FAIRLY SLOW AND 
  THERE WILL BE ABUNDANT MOISTURE TO WORK WITH WHEN STORMS 
  DO DEVELOP. RAIN RATES OF 1 INCH PER HOUR OR GREATER WILL BE 
  POSSIBLE MAKING THE BURN SCARS MOST SUSCEPTIBLE TO FLASH 
  FLOODING. 

* FLASH FLOODING AND DEBRIS FLOWS WILL BE A PARTICULAR THREAT ON 
  RECENT BURN SCARS WITH RAINFALL RATES OF THIS MAGNITUDE. THIS 
  INCLUDES THE WHITEWATER BALDY...NEW MEXICO WALLOW...MILLER... 
  LITTLE BEAR...WHITE...AND LOS CONCHAS BURN SCARS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO
FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH
FLOOD WARNINGS BE ISSUED.

&&

$$
50
659 
WGUS65 KABQ 051142
FFAABQ

FLOOD WATCH
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
542 AM MDT THU JUL 5 2012

NMZ508-509-511-526-052200-
/O.CON.KABQ.FF.A.0001.000000T0000Z-120706T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOUTHWEST MOUNTAINS-SAN FRANCISCO RIVER VALLEY-JEMEZ MOUNTAINS-
SOUTH CENTRAL MOUNTAINS-
542 AM MDT THU JUL 5 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTHERN AND CENTRAL NEW MEXICO...INCLUDING THE
  FOLLOWING AREAS...JEMEZ MOUNTAINS...SAN FRANCISCO RIVER
  VALLEY... SOUTH CENTRAL MOUNTAINS AND SOUTHWEST
  MOUNTAINS...NAMELY OVER BURN SCARRED AREAS.

* THROUGH LATE TONIGHT

* MONSOON PATTERN WILL ALLOW SHOWERS AND THUNDERSTORMS TO INCREASE
  IN COVERAGE AND INTENSITY THIS AFTERNOON AND INTO THE EVENING.
  THE COMBINATION OF ABUNDANT ATMOSPHERIC MOISTURE AND SLOW STORM
  MOVEMENT WILL LEAD TO AN ELEVATED FLASH FLOOD RISK...ESPECIALLY
  OVER AREAS RECENTLY SCARRED BY WILDFIRES. RAIN RATES OF 1 INCH
  PER HOUR OR GREATER WILL BE COMMON WITH LOCALLY HIGHER RATES.

* FLASH FLOODING AND DEBRIS FLOWS WILL BE A PARTICULAR THREAT ON 
  RECENT BURN SCARS WITH RAINFALL RATES OF THIS MAGNITUDE. THIS 
  INCLUDES THE WHITEWATER BALDY...NEW MEXICO WALLOW...MILLER... 
  LITTLE BEAR...WHITE...AND LOS CONCHAS BURN SCARS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO
FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH
FLOOD WARNINGS BE ISSUED.

&&

$$
620 
WGUS65 KABQ 052001
FFAABQ

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
201 PM MDT THU JUL 5 2012

NMZ507-512-514-516>525-060600-
/O.EXB.KABQ.FF.A.0001.000000T0000Z-120706T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WEST CENTRAL HIGHLANDS-WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
UPPER RIO GRANDE VALLEY-LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
ALBUQUERQUE METRO AREA-LOWER RIO GRANDE VALLEY-
SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS-
SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
201 PM MDT THU JUL 5 2012

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE A PORTION OF NORTH AND CENTRAL NEW 
  MEXICO...INCLUDING THE FOLLOWING AREAS...ALBUQUERQUE METRO AREA...
  CENTRAL HIGHLANDS...ESTANCIA VALLEY...LOWER CHAMA RIVER VALLEY...
  LOWER RIO GRANDE VALLEY...SANDIA/MANZANO MOUNTAINS... SANTA FE 
  METRO AREA...SOUTH CENTRAL HIGHLANDS...SOUTHERN SANGRE DE CRISTO 
  MOUNTAINS ABOVE 9500 FEET...UPPER RIO GRANDE VALLEY... UPPER 
  TULAROSA VALLEY...WEST CENTRAL HIGHLANDS AND WEST SLOPES SANGRE 
  DE CRISTO MOUNTAINS. 

* UNTIL MIDNIGHT MDT TONIGHT

* MONSOON PATTERN WITH SIGNIFICANT INSTABILITY ACROSS THE REGION
  WILL ALLOW SHOWERS AND THUNDERSTORMS TO INCREASE IN COVERAGE AND
  INTENSITY THROUGH THIS EVENING. THE COMBINATION OF ABUNDANT
  ATMOSPHERIC MOISTURE AND SLOW STORM MOVEMENT WILL LEAD TO AN
  ELEVATED FLASH FLOOD RISK...ESPECIALLY OVER AREAS RECENTLY
  SCARRED BY WILDFIRES. RAIN RATES OF 1 TO 1.5 INCHES PER HOUR OR
  GREATER WILL BE COMMON WITH LOCALLY HIGHER RATES.

* FLASH FLOODING AND DEBRIS FLOWS WILL BE A PARTICULAR THREAT ON 
  RECENT BURN SCARS WITH RAINFALL RATES OF THIS MAGNITUDE. THIS 
  INCLUDES THE PACHECO BURN SCAR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO
FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH
FLOOD WARNINGS BE ISSUED.

&&

$$

NMZ508-509-511-526-060600-
/O.CON.KABQ.FF.A.0001.000000T0000Z-120706T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOUTHWEST MOUNTAINS-SAN FRANCISCO RIVER VALLEY-JEMEZ MOUNTAINS-
SOUTH CENTRAL MOUNTAINS-
201 PM MDT THU JUL 5 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTH AND CENTRAL NEW MEXICO...INCLUDING THE 
  FOLLOWING AREAS...JEMEZ MOUNTAINS...SAN FRANCISCO RIVER VALLEY... 
  SOUTH CENTRAL MOUNTAINS AND SOUTHWEST MOUNTAINS. 

* THROUGH LATE TONIGHT

* MONSOON PATTERN WITH SIGNIFICANT INSTABILITY ACROSS THE REGION
  WILL ALLOW SHOWERS AND THUNDERSTORMS TO INCREASE IN COVERAGE AND
  INTENSITY THROUGH THIS EVENING. THE COMBINATION OF ABUNDANT
  ATMOSPHERIC MOISTURE AND SLOW STORM MOVEMENT WILL LEAD TO AN
  ELEVATED FLASH FLOOD RISK...ESPECIALLY OVER AREAS RECENTLY
  SCARRED BY WILDFIRES. RAIN RATES OF 1 TO 1.5 INCHES PER HOUR OR
  GREATER WILL BE COMMON WITH LOCALLY HIGHER RATES.

* FLASH FLOODING AND DEBRIS FLOWS WILL BE A PARTICULAR THREAT ON 
  RECENT BURN SCARS WITH RAINFALL RATES OF THIS MAGNITUDE. THIS 
  INCLUDES THE WHITEWATER BALDY...NEW MEXICO WALLOW...MILLER... 
  LITTLE BEAR...WHITE...AND LOS CONCHAS BURN SCARS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO
FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH
FLOOD WARNINGS BE ISSUED.

&&

$$
866 
WGUS65 KABQ 060957
FFAABQ

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
357 AM MDT FRI JUL 6 2012

NMZ508-509-511-526-062200-
/O.EXT.KABQ.FF.A.0001.000000T0000Z-120707T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOUTHWEST MOUNTAINS-SAN FRANCISCO RIVER VALLEY-JEMEZ MOUNTAINS-
SOUTH CENTRAL MOUNTAINS-
357 AM MDT FRI JUL 6 2012

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF NORTH AND CENTRAL NEW MEXICO...INCLUDING THE
  FOLLOWING AREAS...JEMEZ MOUNTAINS...SAN FRANCISCO RIVER
  VALLEY... SOUTH CENTRAL MOUNTAINS AND SOUTHWEST
  MOUNTAINS...NAMELY OVER BURN SCARRED AREAS.

* THROUGH THIS EVENING

* MONSOON PATTERN WITH SIGNIFICANT INSTABILITY ACROSS THE REGION
  WILL ALLOW SHOWERS AND THUNDERSTORMS TO REDEVELOP THIS AFTERNOON
  AND INTO THE EVENING. THE COMBINATION OF ABUNDANT ATMOSPHERIC
  MOISTURE AND SLOW STORM MOVEMENT WILL LEAD TO AN ELEVATED FLASH
  FLOOD RISK...ESPECIALLY OVER AREAS RECENTLY SCARRED BY
  WILDFIRES. RAIN RATES OF 1 TO 1.5 INCHES PER HOUR WILL BE
  COMMON WITH LOCALLY HIGHER RATES.

* FLASH FLOODING AND DEBRIS FLOWS WILL BE A PARTICULAR THREAT ON 
  RECENT BURN SCARS WITH RAINFALL RATES OF THIS MAGNITUDE. THIS 
  INCLUDES THE WHITEWATER BALDY...NEW MEXICO WALLOW...MILLER... 
  LITTLE BEAR...WHITE...AND LOS CONCHAS BURN SCARS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO
FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH
FLOOD WARNINGS BE ISSUED.

&&

$$
632 
WGUS65 KABQ 062120
FFAABQ

FLOOD WATCH
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
320 PM MDT FRI JUL 6 2012

NMZ508-509-511-526-070600-
/O.CON.KABQ.FF.A.0001.000000T0000Z-120707T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOUTHWEST MOUNTAINS-SAN FRANCISCO RIVER VALLEY-JEMEZ MOUNTAINS-
SOUTH CENTRAL MOUNTAINS-
320 PM MDT FRI JUL 6 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTH AND CENTRAL NEW MEXICO...INCLUDING THE
  FOLLOWING AREAS...JEMEZ MOUNTAINS...SAN FRANCISCO RIVER
  VALLEY... SOUTH CENTRAL MOUNTAINS AND SOUTHWEST MOUNTAINS...
  MAINLY OVER BURN SCARRED AREAS.

* UNTIL MIDNIGHT MDT TONIGHT

* MONSOON PATTERN WITH SIGNIFICANT INSTABILITY ACROSS THE REGION
  WILL ALLOW SHOWERS AND THUNDERSTORMS TO CONTINUE INTO THIS
  EVENING. THE COMBINATION OF ABUNDANT ATMOSPHERIC MOISTURE AND
  SLOW STORM MOVEMENT WILL LEAD TO AN ELEVATED FLASH FLOOD
  RISK...ESPECIALLY OVER AREAS RECENTLY SCARRED BY WILDFIRES. RAIN
  RATES OF 1 TO 1.5 INCHES PER HOUR WILL BE COMMON WITH LOCALLY
  HIGHER RATES.

* FLASH FLOODING AND DEBRIS FLOWS WILL BE A PARTICULAR THREAT ON 
  RECENT BURN SCARS WITH RAINFALL RATES OF THIS MAGNITUDE. THIS 
  INCLUDES THE WHITEWATER BALDY...NEW MEXICO WALLOW...MILLER... 
  LITTLE BEAR...WHITE...AND LOS CONCHAS BURN SCARS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO
FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH
FLOOD WARNINGS BE ISSUED.

&&

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood watch went out at Jul 2, 3:26 PM MDT, 31 minutes earlier.

Area forecast discussion, Jul 2, 3:26 PM MDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
326 PM MDT MON JUL 2 2012

...POTENTIAL FOR FLASH FLOODING ON BURN SCARS DURING THE AFTERNOON
AND EVENING TUESDAY THROUGH AT LEAST WEDNESDAY...

.DISCUSSION...
THE 500 MB HIGH SHIFTED NORTHEASTWARD OVER CO TODAY WHILE THE
EASTERLY WAVE IN NORTHERN MEXICO BEGAN SHIFTING ITS TRAJECTORY
TOWARD THE NW. PERSISTENT SOUTHEASTERLY FLOW SE OF THE CONTINENTAL
DIVIDE HAS KEPT SURFACE DEW POINTS SOMEWHAT ELEVATED...DESPITE A
PRONOUNCED MID LEVEL DRY SLOT EVIDENT ON WATER VAPOR IMAGERY
MOVING INTO CENTRAL AND SE PARTS OF NM FROM THE EAST. THIS DRY
SLOT HAS RESULTED IN A SLOW START TO THE CONVECTION ACROSS THE
CENTRAL AND SOUTH CENTRAL MOUNTAINS. HOWEVER...THE MAX TEMPERATURE
HAS NOT YET BEEN REACHED IN THESE LOCATIONS AND CONVECTION IS
EXPECTED TO INITIATE THERE BEFORE SUNSET.

THE UPPER HIGH WILL SHIFT EASTWARD OVER MISSOURI BY WEDNESDAY.
THE EASTERLY WAVE WILL ROUND THE PERIPHERY OF THE UPPER HIGH AND
MOVE NORTHWARD THROUGH AZ AND WESTERN NM THROUGH MID WEEK. THIS
WILL NOT ONLY PROVIDE INSTABILITY AND LIFT...BUT ALSO LAYERS OF
ADDITIONAL MOISTURE THAT WILL MOVE NORTHWARD OVER NM. OBSERVED PWAT
VALUES HAVE ALREADY REACH AROUND 1 INCH ON THE MORNING SOUNDINGS
FROM ALBUQUERQUE TO EL PASO AND TUCSON. THE CHANCE FOR
THUNDERSTORMS TO PRODUCE LOCALLY HEAVY RAIN AT RATES AROUND OR
OVER 1 INCH PER HOUR WILL INCREASE THROUGH MID WEEK. WITH THIS
AFTERNOONS FORECAST PACKAGE WE ARE ISSUING A FLASH FLOOD WATCH FOR
THE WHITEWATER BALDY...MILLER...NM WALLOW...LITTLE BEAR...WHITE
AND LOS CONCHAS BURN SCARS VALID TUESDAY AFTERNOON THROUGH
WEDNESDAY EVENING. THE BEST SURGE OF MOISTURE OUT OF THE SOUTH IS
ACTUALLY EXPECTED TO BE THURSDAY...AND THIS PLUME MAY LINGER OVER
CENTRAL AND WESTERN NM THROUGH FRIDAY.

OVER THE WEEKEND...MODELS CONTINUE TO DEPICT THE 500 MB HIGH
CENTER OVER MO OR KS. IF THE HIGH SHIFTS WESTWARD AS SOME OF THE
LATER MODEL RUNS HAVE SUGGESTED...IT COULD WEAKEN THE PLUME OVER
NM SOMEWHAT. HOWEVER...MODELS HAVE BEEN CHANGING THE POSITION OF
THE HIGH WITH EACH NEW RUN. SO...ITS NOT CLEAR IF THAT WILL HAPPEN.
THE GFS AND ESPECIALLY THE ECMWF ARE NOW LATCHING ONTO ANOTHER
EASTERLY WAVE THAT WILL MOVE ACROSS THE TX COAST DURING THE FIRST
HALF OF THE COMING WORK WEEK. THIS WILL BEAR WATCHING AS IT COULD
RESULT IN ANOTHER MONSOON SURGE FOR NEW MEXICO AROUND THE MIDDLE
OF NEXT WEEK.

44

&&

.FIRE WEATHER...
ONGOING TREND FOR INCREASING LOW AND MID LEVEL MOISTURE FROM THE
SOUTH CONTINUES TO BE THE MAIN WEATHER STORY LINE DURING THE COMING
WEEK AS HIGH PRESSURE ALOFT SHIFTS NORTHEAST THROUGH WEDNESDAY...
ALLOWING FOR A DEEP TRANSPORT OF SUB-TROPICAL MOISTURE INTO THE
STATE FOR MID-WEEK INTO THE WEEKEND. THE GREATEST IMPACTS WILL BE
ACROSS THE WESTERN HALF OF THE STATE.

UPPER LEVEL HIGH PRESSURE CENTERED OVER NORTHERN NEW MEXICO WILL
MOVE LITTLE THROUGH TUESDAY. MAIN CHANGE IN TERMS OF THUNDERSTORM
COVERAGE THE REST OF TODAY AND TUESDAY WILL OCCUR OVER THE NORTHEAST
PLAINS AND HIGHLANDS WHERE LESS ACTIVITY IS EXPECTED THERE...AS THE
UPPER STEERING FLOW WILL TAKE STORMS IN A GENERAL WESTERLY
DIRECTION. ELSEWHERE... EXPECT A SIMILAR SHOWER AND THUNDERSTORM
CROP TO THAT OF SUNDAY...WITH HIGH TEMPERATURES A DEGREE OR TWO
COOLER AND MINIMUM RELATIVE HUMIDITY VALUES 2-5 PERCENT HIGHER. RH
RECOVERY TONIGHT AND TUESDAY NIGHT WILL BE FAIR IN THE NORTHWEST
PLATEAU BUT GOOD TO EXCELLENT ELSEWHERE. BEST CHANCES FOR ISOLATED
WETTING RAINS WILL BE OVER THE NORTHERN MOUNTAINS AS WELL AS OVER
THE GILA.

AS THE UPPER LEVEL HIGH CENTER SHIFTS NORTHEASTWARD WEDNESDAY...GULF
MOISTURE WILL SURGE NORTH INTO SOUTHWEST AND WEST CENTRAL NEW MEXICO
WHILE A SUB-TROPICAL EASTERLY WAVE APPROACHES THE REGION FROM THE
SOUTH. WESTERN AND NORTHERN NEW MEXICO WILL BE THE FAVORED AREAS
FOR WET SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WEDNESDAY
THROUGH FRIDAY. LOCALIZED FLASH FLOODING WILL BE A MAJOR CONCERN
WEDNESDAY THROUGH AT LEAST FRIDAY FOR THE WESTERN MOUNTAINS...
ESPECIALLY FOR THE WHITEWATER BALDY BURN SCAR. NEXT WEEKEND MAY NOT
BE QUITE AS WET...BUT THERE WILL BE ISOLATED TO SCATTERED SHOWERS
AND STORMS OVER MUCH OF THE FORECAST AREA WITH A CONTINUED THREAT
OF FLASH FLOODING.

CHJ

&&

.AVIATION...
18Z TAF CYCLE
UPPER LEVEL HIGH PRESSURE CENTERED ALONG NEW MEXICO AND COLORADO
BORDER. IT WILL DRIFT SLOWLY TO THE NORTHEAST THE NEXT 24 HOURS.
EXPECT ANOTHER ROUND OF ISOLD TO SCT -SHRA/-TSRA WITH BRIEF MVFR
CONDITIONS OVER THE MOUNTAINS AND HIGHER TERRAIN OF NEW MEXICO
THIS AFTERNOON...CONTINUING THROUGH 06Z TONIGHT WITH STORMS
DRIFTING WEST INTO THE VALLEYS OF CENTRAL AND WESTERN NEW MEXICO
THIS EVENING. RELATIVELY DRY LOW LEVELS OF THE ATMOSPHERE WILL
SUPPORT ISOLD MICROBURST WIND GUSTS TO 45 KTS THIS AFTERNOON AND
EVENING. DRY MID-LEVEL AIR OVER THE EAST CENTRAL PLAINS WILL KEEP
THUNDERSTORMS MAINLY WEST OF A KCAO TO KROW LINE. BEST CHANCES FOR
THUNDERSTORMS WILL BE KSAF AND KABQ FOLLOWED BY KLVS.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  67  96  65  93 /  10  10  10  10
DULCE...........................  53  89  52  85 /  30  20  20  20
CUBA............................  58  90  58  84 /  30  30  40  30
GALLUP..........................  63  91  61  84 /  20  10  20  30
EL MORRO........................  58  86  57  81 /  30  20  30  40
GRANTS..........................  66  90  64  84 /  30  20  30  30
QUEMADO.........................  64  85  62  80 /  30  20  40  50
GLENWOOD........................  68  90  67  82 /  40  50  60  70
CHAMA...........................  54  83  52  81 /  30  30  40  30
LOS ALAMOS......................  62  87  61  86 /  30  20  30  20
PECOS...........................  58  85  57  85 /  40  30  40  20
CERRO/QUESTA....................  55  82  54  83 /  30  30  40  30
RED RIVER.......................  49  77  50  74 /  40  50  50  40
ANGEL FIRE......................  43  78  45  78 /  40  50  40  40
TAOS............................  52  88  52  86 /  30  20  30  20
MORA............................  56  83  55  83 /  40  40  40  30
ESPANOLA........................  58  91  59  90 /  30  20  30  20
SANTA FE........................  63  86  61  86 /  40  30  30  20
SANTA FE AIRPORT................  61  92  61  88 /  30  20  30  20
ALBUQUERQUE FOOTHILLS...........  70  94  69  91 /  30  20  30  20
ALBUQUERQUE HEIGHTS.............  73  94  72  90 /  30  20  30  20
ALBUQUERQUE VALLEY..............  71  96  71  92 /  20  10  30  20
ALBUQUERQUE WEST MESA...........  71  95  70  91 /  30  20  30  20
LOS LUNAS.......................  71  94  70  92 /  20  10  30  20
RIO RANCHO......................  71  95  70  91 /  30  20  30  20
SOCORRO.........................  71  96  70  90 /  20  20  30  30
SANDIA PARK/CEDAR CREST.........  61  91  61  87 /  30  20  30  30
TIJERAS.........................  62  94  63  89 /  20  20  30  30
MORIARTY/ESTANCIA...............  57  91  58  87 /  20  10  20  20
CLINES CORNERS..................  60  88  59  86 /  20  20  20  30
GRAN QUIVIRA....................  62  89  62  86 /  20  10  20  20
CARRIZOZO.......................  59  90  60  86 /  20  10  10  20
RUIDOSO.........................  56  83  58  79 /  10  20  20  40
CAPULIN.........................  62  86  60  87 /  20  20  20  10
RATON...........................  59  93  58  89 /  20  10  20  10
SPRINGER........................  61  90  60  90 /  20  10  10  10
LAS VEGAS.......................  57  87  57  86 /  20  10  20  20
CLAYTON.........................  63  94  63  93 /   5   5   5   5
ROY.............................  65  89  64  90 /  10   5  10  10
CONCHAS.........................  70  94  69  96 /   5   5   5   5
SANTA ROSA......................  70  95  69  94 /  10   5   5  10
TUCUMCARI.......................  72  98  71  97 /   5   5   5   5
CLOVIS..........................  65  92  65  91 /   0   5   5  10
PORTALES........................  69  93  68  92 /   5   5   5  10
FORT SUMNER.....................  70  93  69  95 /   5   5   5  10
ROSWELL.........................  70  95  70  95 /   5   5   5  10
PICACHO.........................  59  89  61  90 /  10   5  10  20
ELK.............................  56  86  58  84 /  10  20  20  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING
FOR THE FOLLOWING ZONES...NMZ508-509-511-526.

&&

44
Hazardous weather outlook, Jul 2, 5:32 AM MDT, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
532 AM MDT MON JUL 2 2012

NMZ501>540-031200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
532 AM MDT MON JUL 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS VERY LOW.
HOWEVER...THUNDERSTORMS DEVELOPING THIS AFTERNOON MAY PRODUCE
GUSTS TO 50 MPH AND SOME LOCALIZED DOWNPOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...
THUNDERSTORM DEVELOPING EACH DAY MAY PRODUCE GUSTS TO 50 MPH AND
SOME DOWNPOURS...WITH STORMS CONTINUING INTO THE EVENING.

GIVEN INCREASED MOISTURE FROM INDEPENDENCE DAY THROUGH FRIDAY...
SOME DOWNPOURS MAY BECOME LOCALLY HEAVY. WITH LOCALLY HEAVY
DOWNPOURS COMES AN INCREASING THREAT FOR LOCALIZED FLASH
FLOODING...ESPECIALLY OVER THE BURN SCAR AREAS OF CATRON...
SOCORRO...AND LINCOLN COUNTIES.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

11

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 6:19 PM MDTSpecial Weather StatementABQUnion26 min
Jul 1, 7:09 PM MDTSpecial Weather StatementABQHarding36 min
Jul 1, 8:17 PM MDTSpecial Weather StatementABQHarding28 min
Jul 2, 2:24 PM MDTAreal Flood AdvisoryABQCatron111 min
Jul 2, 3:32 PM MDTAreal Flood AdvisoryABQSanta Fe118 min
Jul 2, 3:47 PM MDTAreal Flood AdvisoryABQSan Miguel118 min
Jul 2, 5:54 PM MDTAreal Flood AdvisoryABQLos Alamos, Sandoval111 min

Nearby

Flash Flood Watches in New Mexico, 2012Every flash flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.